MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0093
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that a drill bit was broken while preparing a path to introduce the screw for the spacer.There were no reported patient complications.A visual assessment of the broke drill bit confirmed that the fluting of the drill bit was broken as described by the complainant.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to initial release to distribution.A drill bit could be broken if it had a lateral force applied.There are two techniques for implanting the associated implants.The technique that utilizes the straight drill also uses a guided inserter assembly.The guided inserter assembly has a hallow shaft to direct appropriate placement for screw hole preparation and screw insertion.If the drill was shifted while engaged within the guided inserter, it may break the drill bit.
 
Event or Problem Description
The complainant reported that a drill bit was broken while preparing a path to introduce the screw for the spacer.There were no reported patient complications.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8761273
Report Number3005031160-2019-00034
Device Sequence Number2039806
Product Code HTW
UDI-Device IdentifierM697T06600931
UDI-PublicM697T06600931
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K131951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0093
Device Lot Number45079-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight79